MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS
Catalog Number 381523
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autoguard winged needle pierced the catheter resulting in an inability to retract the needle.The following information was provided by the initial reporter: i was starting an iv.Then observed kinking under the skin while advancing the catheter.Tried to retract needle, but it would not.Iv carefully removed and it was noted that needle had gone through catheter.The needle had remained in the catheter the whole time.Rn did not manipulate the needle in and out of the catheter.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.None.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the photograph submitted for evaluation.Bd received one photograph which displayed the implicated 22g winged insyte autoguard with the needle protruding through the catheter.The sample exhibited evidence of use.Due to the presence of what appeared to be blood residue between the catheter tip and the needle puncture site, it appeared that the catheter was able to access the vessel.The needle likely punctured the tubing after insertion.The instructions for use (ifu) state, "if the needle is partially or completely withdrawn from the catheter tubing during insertion, do not re-insert the needle into the catheter tubing as damage may occur." furthermore, the device likely did not retract due to the damage observed of the needle piercing the catheter wall.No defects associated with the manufacturing process could be identified from the photograph.Manufacturing controls are in place to mitigate the occurrence of this type of failure.A device history record review could not be performed as the lot number is unknown.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20330184
Report Number1710034-2024-01053
Device Sequence Number9728199
Product Code FOZ
UDI-Device Identifier00382903815234
UDI-Public(01)00382903815234
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381523
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date09/29/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown